Juvederm Under Eyes on Darker Skin

I recently had juvederm to fill some of the...

I recently had juvederm to fill some of the hollowing underneath my eyes. This was two weeks ago. I now have a bluish-grey tinge underneath each eye, which seemed to have become more noticable about a week after the initial treatment (once the swelling went down, and it's down to my cheek over one. I have read many of the posts on here to try to self-diagnose and calm my anxieties. I have also been back to my initial injector who is uncertain if this is the tyndall effect of hemosiderin staining. I have another appointment to return.

To be honest, my actual treatment experience was not horrible. I think my doctor is very experienced and wants to provide me a solid experience. I have had several follow-ups. I just had some complications that need to be worked out and he seems willing to do that without charge.

My doctor was conservative during my first visit,...

My doctor was conservative during my first visit, and I liked the results. I wish I had stopped there. I went back, and he injected more. This time it was terrible. I had a horrible reaction. I have a huge bluish-brown pooling under one eye and a blue-green line down the other. I have been back to the doctor, and is unsure if it is the tyndell effect or if it is hemosiderin staining. He also said that the laser they normally use in their office to improve discoloration is not safe on my skin. I'm very upset, because none of this was discussed in our consultation. He was told up and down that there would be no permanent effects. It has been 3 weeks since my injections, and I have been reading about hemosiderin staining, and it seems like there is a possibility of permanent staining.

I am not sure that my doctor, while quite experienced and reputable in the area, has much experience on people of color. I also wish I had known that. If you are a person of color, and are considering juvederm or filler, please ask your doctor if he has worked specfically on ethnic skin. Apparently, we are at higher risk for hyperpigmentation. Again, these are all things I think HE should have mentioned to ME...Not the other way around. I found this out after the fact through my own research. I now feel that he is being so accommodating, because he aware that neither his consulation nor his informed consent truly discussed these risks. I look worse than I ever did before. I'm not even happy with the actual correction or be honest. I think it makes my cheeks drag down lower for some reason.

If there is anyone who has any ideas on how to correct this, I would truly appreciate it.

My questions: (1) I am brown-skinned, and my doctor said the laser treatment typically used is not safe for my skin to remove the discoloration. Are there any other ways to remove the discoloration? (2) Other thougths on what this is and if it's permanent? (3) Is it safer to remove the juvederm or let it just phase out?
I had juve under my eyes over 4 years ago. The effects are still there. I don't think it dissolves under the eye. I still have the bulges.
Reply

I don't know if this site will let me post links, but here is some info from Dr. Law (I don't work for him or anything!) {edited} If this link won't post, you can just google Dr. Michael Law, Raleigh, and Fat injection or grafting (ah... another mispelled word above!) to find the same article.

Edited by Sharon: You're right, we don't allow links to third-party websites. :) Please share links privately, or you can also find Dr. Law's site through his profile on RealSelf.
Reply
Oh, cool.. thanks, Sharon!
Reply
Norfolk Dermatologist

My doctor is well-known and experienced. He teaches here locally. But I think I have had more complications. I do think this is a very delicate area of the skin and I wish there was more that could be done for tanner-skinned people.

1 out of 5 stars Overall rating
Was this review helpful? 2 others found this helpful